MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541044P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, when the nurse removed the dressing before dialysis, the hub was found to be loose (not tight), the y part was almost detached and was not completely disengaged from the catheter shaft.A doctor was informed and he opened a new catheter of the same type and took out the hub and hub assembly for use (hub and y parts).It was also stated that the luer adapter was detached.It was reported that there was no blood loss from the event.It was reported that the catheter was repaired, there was no leak, 70% alcohol was the cleaning agent used.It was stated that the dressing used does not include any cleaning agents or anti microbial properties and the cleaning agents are allowed to dry thoroughly prior to dressing and applying ointments to the area.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.The visual inspection of the returned photo noted: the cannula is inserted into a patient.The cannula seems to be severed, there is a clamping device near the break.There is also the blue clamp and a small piece of surgical tape attached to the patient.Without the physical device functional testing is precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one palindrome catheter.Additionally a photograph of the device were also received.A visual inspection of the returned photo noted: the cannula is inserted into a patient.The cannula seems to be severed, there is a clamping device near the break.There is also the blue clamp and a small piece of surgical tape attached to the patient.A visual inspection of the returned product noted: the cannula was detached from the hub and not received.The red and blue luer adapters, extension tubes and hub appeared intact.The sealing caps, tunneler, gauze sponges, dialtor¿s, valved pull apart sheath/introducer and external measuring kit appeared intact.The guide wire, smooth jawed forceps introducer needle and scalpel were not received.Functional testing: functional testing would normally include leak testing however there was no tube attached to the hub precluding this type of testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9771262
Report Number3009211636-2020-00059
Device Sequence Number2216381
Product Code MSD
UDI-Device Identifier10884521158535
UDI-Public10884521158535
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number8888541044P
Device Catalogue Number8888541044P
Device Lot Number1723400100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/10/2020
04/22/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/27/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1